MAUDE Adverse Event Report: ETHICON INC. PROLENE POLYPROPYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE POLYPROPYLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8665G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a skin closure on (b)(6) 2026 and suture was used.The physician armed the needle drivers and the suture broke.Product will be returned.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was surgery delayed due to the reported event? yes, if yes, number of minutes: 5, action taken when event occurred? opened another suture., was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no did any needle piece fell inside of the patient? no.If yes, what efforts were made to retrieve it? not applicable were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.

Brand Name
PROLENE POLYPROPYLENE SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25067846
Report Number2210968-2026-04803
Device Sequence Number18746606
Product Code GAW
UDI-Device Identifier10705031018662
UDI-Public(01)10705031018662(17)290831(10)103J5D
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8665G
Device Lot Number103J5D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown